Dear CC Doctor, I am grateful I am able to get on again. I failed to ask this a few weeks ago.
I had my first attack of severe A-Fib in May and was converted via Corvert about 2 1/2 hours later in the ER room. Heparin drip was started. ER enzymes were all normal. 5 hours later troponin was elevated 4.7, which quickly came down hourly. But, they decided to do a Cath when they saw elevated enzymes and stented a small blockage (50-60%)thus having to keep me on Plavix. (had stents put in 6 months earlier for low pressure readings)
Cath doctor emphasized three times that I did not have a heart attack but a "heart event". He listed NSTEMI on the Cath report. He made the call for no coumadin to my Cardiologist. EF doctor frowned.
I was to be released with Coumadin but since Plavix was still needed they said NO to the Coumadin. I need both. What is CC's thought on this when a patient needs Plavix and Coumadin? I am on NorpaceCR, TopolXL and Avapro. I was also told that since I was only in this A-Fib attack for 2 1/2 hours (Corvert got me out of it) there is no need to ever worry about blood clots.
I am very much concerned and would like Coumadin even if it is for a short while and staying put in the house. They fear I would bleed to death.
Should I be on heavy doses of Aspirin too?
Thank You doctor and to CC for helping us. Have a nice week-end.
we sometimes use plavix and coumadin together. it is very patient specific and I cant make specific recommendations for you without knowing your full history. it is unclear at the present time if plavix and aspirin lower stroke risk as much as coumadin with atrial fibrillation.
aspirin for coronary disease carries the same benefit at 81 mg a day as 325 a day with less bleeding risk. if that is why you are on it i would probably recommend staying on the lower dose.
I have been on coumadin for 20 years for dual mechanical heart valves. Due to an incident during an ablation that required a dozen stents I am on Plavix for one year. Having platlets drawn on Monday since I have massive bruising all over myself. Had an incident with a stroller last night that left a 3 inch long by one inch high bruise on my arm. The Plavix and coumadin will outweigh the blood clots and sticky lood in the long run.
Hi Kathy, I read your post regarding taking coumadin and Plavix. Do you have a home monitor INR kit? I have the ProTime and I'm able to test myself at home. I also take my INR monitor into my coumadin clinic and test it against their monitors and also do a lab workup. I do this about every 6 mos unless I'm having 'high' numbers consistently - then I'll test my monitor more often against their tests to be sure.
I think I get terrible headaches when my INR is high. OF course not all the time - but I have seen somewhat of a correlation if its really high. A dozen 'stents' that's a huge amount of stents. Sorry to hear that. I have a mitral mechanical valve and need the coumadin for that.
Sometimes, I don't even remember bumping things and I'll have terribly big black and blue. I had to go the hospital clinic one night this week - I had a very big black spot on my leg and they thought the blood might be pooling in that area and cause a clot. So I had it looked at and tested myself again on my home monitor. Luckily my INR had come down - as I had lowered my doseage per my coumadin clinic orders. I was still at 3.7. The previous week I had been at 4.4.. Which is of course to high. I worry about bleeding internally when I see a huge black and blue. A friend of mine had to have a pint of blood injected into her for 3 days in a row - and she had to stop her coumadin one day. She was so tired and weak. She said if it happens - I'll know as she could barely stay awake - I guess her blood levels were very low.. She was INR monitored from her doctor "monthly" and another friend had suggested I do it weekly for the first year. So, I prefer weekly INR testing at home - just to be sure it doesn't stay to high for to long. So far its worked better and I'm able to get it down before it gets to high for to long.
Kathy, this is what I guess my docs are afraid of..."running into something" and bleeding. I told them I would stay in bed for the Coumadin duration but with my luck, I would fall out of bed and start hemmoraging. )-:
Yes, many doctors want patients on Plavix a year or more. Mine said 2 years but I do not think I can take it this long. My sister was bleeding internally with Plavix and never knew it till she passed out at the Mall. But,she was on it for over 2 years so hopefully her stents have stayed open. She was never in A-Fib though, so she is not in need of Coumadin.
I was soo healthy a year ago at this time but since have gone to *%^&%^& in a hand basket. Decisions Decsions...what to do when one needs both Coumadin and Plavix. I am going to research this question more and hope to make a decision soon.
Marilyn I have just sent the paperwork to the cardiologist to begin the process for a home monitor test. Hopefully I can then discontinue the weekly vein draws. I would like the new INR ratio machine.
LacyMary I was on the asprin, Plavix and Coumadin for a month but discontinued the asprin. The Plavix and coumadin are required for me so I will just be black and blue for a year. Sorry to hear that you feel you have not been feeling well. I have 2 healthy daughters and 3 perfect granddaughters so I always feel blessed no matter what I have to go through.
Hope you both had a great weekend
I too have 3 healthy grandkids and I would like to be healthier not only for me but for them. They need me as much as I need them. And, by golly I will do everything in my power to see that this is accomplished. I am a firm beleiver that God Helps those who help themselves. Wishing you better days ahead.
I have also noticed severed headaches when my INR is too high. I haven't read much about this is other places. And the side effects listed for warfarin never state anything about headaches!
Doesn't aspirin have the same effect as Plavix? I thought they both basically made it so the platelets don't stick to the walls of the blood vessels. Taking aspirin, Plavix and Coumadin would make anybody a walking time bomb...one false move and BOOM!
Has anyone ever heard of EDTA (a formula that disolves plaque in the arteries), or GHS, (a vitamin regimen that also does the same) among many other great things. They both have blood thinning capabilities, and you may be able to adjust your coumadin to lesser amounts in order to take advantage of these non toxic formulas. I just thought I would share this with you for what it's worth. I'm going to do it because I have a heart block (as well as AFIB) that needs attention and I don't want a stent. Ever!!!! Coumadin has ruined my life with all of it's restrictions on how to live it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.